Justin Bur

Doctoral candidate
UQAM
Participates in 1 Session

Justin Bur has a dual background in urban studies (M.Urb., Université de Montréal 1994) and in computer science (M.Sc., Université de Montréal 1989). After working as a software developer for over twenty years, while in parallel devoting his attention to the railway history of Montreal and the historical evolution of the Mile End area, he entered the Ph.D. program in urban studies at UQAM in 2016 in order to focus on the historical development of Montreal neighborhoods.

His thesis project, with Dany Fougères as adviser, is titled La banlieue électrique de Montréal: vie, travail et transports dans un nouveau quartier, 1895–1935 (Montreal's electric suburbs: life, work and mobility in a new neighborhood). Between the beginning of electric streetcar service in Montreal in September 1892 and the Great Depression of the 1930s, the city's growth was rapid and sustained. During this time, the neighborhoods that are now considered typical of Montreal were built, with their two- and three-storey rowhouses containing superposed flats, usually with outdoor stairways. The first half of the period is the time when streetcars were the dominant form of urban transit; the second half is the time when the automobile started taking over. The project aims to understand the mechanisms of development on the urban fringe, the reasons for the choice of building types, and the relationship between development and streetcar routes.

Since 2008, he has been an active member of local history groups Mile End Memories and the Friends of Saint-Laurent Boulevard. He is also a Montreal tour guide.

Sessions in which Justin Bur participates

Tuesday 30 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:30 AM
9:30 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1540

Paper

Justin Bur, UQAM (Speaker)

Nathalie Charbonneau, Atelier Mobile 3D (Speaker)

Sessions in which Justin Bur attends

Sunday 28 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
1:00 PM
1:00 PM
Book launch: Deindustrializing Montreal
2 hours, 1:00 PM - 3:00 PM
Signup required

Bâtiment 7 - La Taverne

Event

5:00 PM
5:00 PM
Opening ceremony
2 hours, 5:00 PM - 7:00 PM
Signup required

UQAM, Cœur des sciences - Agora Hydro-Québec

Cocktail

Patrick Dieudonné, Université de Bretagne occidentale, Institut de Géoarchitecture, France (Other Participant)

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Monday 29 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:30 AM
9:30 AM
Word of Welcome
30 minutes, 9:30 AM - 10:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Event

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Miles Oglethorpe, TICCIH (Presenter)

Christian Agbobli, Université du Québec à Montréal (UQÀM) (Presenter)

10:00 AM
10:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Roundtable

Miles Oglethorpe, TICCIH (Moderator)

11:00 AM
11:00 AM
Industrial heritages to discover: current research I
1 hour 30 minutes, 11:00 AM - 12:30 PM

UQAM, pavillon J.-A. De Sève (DS) - DS-1520

Regular session

Luc Noppen, Canada Research Chair in Urban Heritage (Moderator)

12:00 PM
12:00 PM

UQAM, pavillon J.-A. De Sève (DS) - DS-1520

Paper

Clarence Hatton-Proulx (Presenter)

5:30 PM
5:30 PM
Public lecture: Le Grand Montréal industriel d’hier à demain
1 hour 30 minutes, 5:30 PM - 7:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Gérard Beaudet (Keynote speaker)

Tuesday 30 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:00 AM
9:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1540

Regular session

Christina Han, Canadian Industrial Heritage Center (Moderator)

9:30 AM
9:30 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1420

Paper

Barry L. Stiefel, College of Charleston (Speaker)

11:00 AM
11:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1540

Regular session

Christina Han, Canadian Industrial Heritage Center (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-1540

Paper

Jean Desbiens, Université Laval (Speaker)

UQAM, pavillon J.-A. De Sève (DS) - DS-1580

Regular session

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Bode Morin, Anthracite Heritage Museum (Moderator)

12:00 PM
12:00 PM
5:30 PM
5:30 PM
Public lecture: Industrial heritage as agent of gentrification?
1 hour 30 minutes, 5:30 PM - 7:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Steven High, Centre for Oral History and Digital Storytelling (Speaker)

Wednesday 31 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
11:00 AM
11:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1525

Paper

Luc Noppen, Canada Research Chair in Urban Heritage (Speaker)

5:30 PM
5:30 PM
Public lecture: Fear, loss and the potential for progressive nostalgia: challenging right-wing populism
1 hour 30 minutes, 5:30 PM - 7:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Laurajane Smith, Australian National University (Speaker)

Thursday 1 September, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
11:00 AM
11:00 AM
Big-data geospatial heritage infrastructures and industrial heritage
1 hour 30 minutes, 11:00 AM - 12:30 PM
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS-R910 (access from the metro floor)

Workshop

Daniel Trepal, Michigan Technological University (Moderator)

Don Lafreniere, Michigan Technological University (Moderator)

Sarah F Scarlett, Michigan Technological University | Industrial Heritage and Archaeology Program (Moderator)

Timothy Scarlett, Michigan Technological University (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-1420

Regular session

Joanne Burgess, Université du Québec à Montréal (Moderator)

Claudine Déom, École d'architecture, Université de Montréal (Moderator)

Geneviève Sicotte, Concordia University (Panelist)

1:30 PM
1:30 PM
Public lecture: Trajectories of deindustrialization and the memoryscapes of industrial pasts – Towards global perspectives
1 hour 30 minutes, 1:30 PM - 3:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Stefan Berger (Speaker)

5:30 PM
5:30 PM
Social gathering at Ecomusée du fier monde and launch of the congress' souvenir stamp
2 hours, 5:30 PM - 7:30 PM
Signup required

Écomusée du fier monde - Piscine

Cocktail

Friday 2 September, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:10 AM
9:10 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Jean-Louis Delaet, Patrimoine industriel Wallonie-Bruxelles (Presenter)

Maria Beatriz Andreotti, Universidade de São Paulo - IAU USP (Presenter)

Alain Gelly, Parks Canada (Presenter)

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Presenter)

Jaime Migone Rettig, TICCIH Chile (Presenter)

Joeri Januarius, Center for Industrial Heritage ETWIE (Presenter)

3:30 PM
3:30 PM
Public lecture: Heritage from the outside in: Cultural practice in an already changed climate
1 hour 30 minutes, 3:30 PM - 5:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Cathy Stanton, Tufts University (Speaker)